Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Ergodic theorems for semigroups of operators


Authors: W. M. Ruess and W. H. Summers
Journal: Proc. Amer. Math. Soc. 114 (1992), 423-432
MSC: Primary 47A35; Secondary 47D03, 47H20
DOI: https://doi.org/10.1090/S0002-9939-1992-1075950-1
MathSciNet review: 1075950
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We establish ergodic theorems for Eberlein-weakly almost periodic motions and almost-orbits of semigroups of operators. The results apply to solutions of a class of (generally, nonlinear) evolution equations.


References [Enhancements On Off] (What's this?)

  • [1] L. Amerio and G. Prouse, Almost-periodic functions and functional equations, Van Nostrand, New York, 1971. MR 0275061 (43:819)
  • [2] J. B. Baillon, Quelques propriétés de convergence asymptotique pour les semi-groupes de contractions impaires, C. R. Acad. Sci. Paris Sér. A-B 283 (1976), A75-A78. MR 0425702 (54:13655)
  • [3] A. V. Balakrishnan, Applied functional analysis, Appl. Math., vol. 3, Springer-Verlag, New York, 1981. MR 612793 (82e:46094)
  • [4] V. Barbu, Nonlinear semigroups and differential equations in Banach spaces, Noordhoff, Leyden, 1976. MR 0390843 (52:11666)
  • [5] Ph. Bénilan, Solutions intégrales d'équations d'évolution dans un espace de Banach, C. R. Acad. Sci. Paris Sér. A-B 274 (1972), A47-A50.
  • [6] S. Bochner, Abstrakte fastperiodische Funktionen, Acta Math. 61 (1933), 149-184. MR 1555374
  • [7] H. Brézis, Asymptotic behavior of some evolution systems, Nonlinear evolution equations, (M. G. Crandall, ed.), Academic Press, New York, 1978, pp. 141-154. MR 513816 (80f:47060)
  • [8] R. E. Bruck, On the almost-convergence of iterates of a nonexpansive mapping in Hilbert space and the structure of the weak $ \omega $-limit set, Israel J. Math. 29 (1978), 1-16. MR 0482401 (58:2474)
  • [9] M. G. Crandall and T. M. Liggett, Generation of semigroups of nonlinear transformations on general Banach spaces, Amer. J. Math. 93 (1971), 265-298. MR 0287357 (44:4563)
  • [10] K. DeLeeuw and I. Glicksberg, Applications of almost periodic compactifications, Acta Math. 105 (1961), 63-97. MR 0131784 (24:A1632)
  • [11] -, Almost periodic functions on semigroups, Acta Math. 105 (1961), 99-140. MR 0131785 (24:A1633)
  • [12] G. Della Riccia, Equicontinuous semi-flows (one-parameter semigroups) on locally compact or complete metric spaces, Math. Systems Theory 4 (1970), 29-34. MR 0273590 (42:8468)
  • [13] W. F. Eberlein, Abstract ergodic theorems and weak almost periodic functions, Trans. Amer. Math. Soc. 67 (1949), 217-240. MR 0036455 (12:112a)
  • [14] K. Fan, Les fonctions asymptotiquement presque-périodiques d'une variable entière et leur application à l'étude de l'itération des transformations continues, Math. Z. 48 (1943), 685-711. MR 0009089 (5:99d)
  • [15] M. Fréchet, Les fonctions asymptotiquement presque-périodiques continues, C. R. Acad. Sci. Paris 213 (1941), 520-522. MR 0009062 (5:96b)
  • [16] -, Les fonctions asymptotiquement presque-périodiques, Revue Sci. 79 (1941), 341-354. MR 0013242 (7:127e)
  • [17] -, Une application des fonctions asymptotiquement presque-périodiques à l'étude des familles de transformations ponctuelles et au problème ergodique, Revue Sci. 79 (1941), 407-417. MR 0013243 (7:127f)
  • [18] -, Les transformations asymptotiquement presque-périodiques discontinues et le lemme ergodique, Proc. Royal Soc. Edinburgh 63 (1949-50), 61-68.
  • [19] S. Goldberg and P. Irwin, Weakly almost periodic vector-valued functions, Dissertationes Math. 157 (1979), 46pp. MR 524925 (80e:43010)
  • [20] J. A. Goldstein, Semigroups of operators and applications, Oxford Math. Monographs, Oxford Univ. Press, New York, 1985. MR 790497 (87c:47056)
  • [21] S. Gutman and A. Pazy, An ergodic theorem for semigroups of contractions, Proc. Amer. Math. Soc. 88 (1983), 254-256. MR 695253 (84d:47095)
  • [22] F. Hiai, Weakly mixing properties of semigroups of linear operators, Kodai Math. J. 1 (1978), 376-393. MR 517830 (80a:47012)
  • [23] U. Krengel, Ergodic theorems, De Gruyter Studies in Math., vol. 6, de Gruyter, Berlin, 1985. MR 797411 (87i:28001)
  • [24] P. Milnes, On vector-valued weakly almost periodic functions, J. London Math. Soc. (2) 22 (1980), 467-472. MR 596325 (82i:43007)
  • [25] I. Miyadera and K. Kobayasi, On the asymptotic behavior of almost-orbits of nonlinear contraction semigroups in Banach spaces, Nonlinear Anal. 6 (1982), 349-365. MR 654811 (84c:47064)
  • [26] V. V. Nemytskii and V. V. Stepanov, Qualitative theory of differential equations, Princeton Univ. Press, Princeton, NJ, 1960. MR 0121520 (22:12258)
  • [27] A. Pazy, Remarks on nonlinear ergodic theory in Hilbert space, Nonlinear Anal. 3 (1979), 863-871. MR 548957 (81c:47056)
  • [28] -, Semigroups of linear operators and applications to partial differential equations, Appl. Math. Sci., vol. 44, Springer-Verlag, New York, 1983. MR 710486 (85g:47061)
  • [29] S. Reich, Almost convergence and nonlinear ergodic theorems, J. Approx. Theory 24 (1978), 269-272. MR 523976 (80b:47079)
  • [30] W. M. Ruess and W. H. Summers, Minimal sets of almost periodic motions, Math. Ann. 276 (1986), 145-158. MR 863713 (88a:54092)
  • [31] -, Presque-périodicité faible et théorème ergodique pour les semi-groupes de contractions non linéaires, C. R. Acad. Sci. Paris Sér. I Math. 305 (1987), 741-744. MR 921141 (89a:47095)
  • [32] -, Weak almost periodicity and the strong ergodic limit theorem for contraction semi-groups, Israel J. Math. 64 (1988), 139-157. MR 986143 (90c:47118)
  • [33] -, Integration of asymptotically almost periodic functions and weak asymptotic almost periodicity, Dissertationes Math. 279 (1989), 38pp. MR 986113 (90d:46056)
  • [34] -, Weakly almost periodic semigroups of operators, Pacific J. Math. 143 (1990), 175-193. MR 1047405 (91b:47142)
  • [35] -, Weak almost periodicity and the strong ergodic limit theorem for periodic evolution systems, J. Funct. Anal. 94 (1990), 177-195. MR 1077550 (92c:47082)
  • [36] -, Weak asymptotic almost periodicity for semigroups of operators, J. Math. Anal. Appl. (to appear). MR 1146586 (93c:47080)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 47A35, 47D03, 47H20

Retrieve articles in all journals with MSC: 47A35, 47D03, 47H20


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1992-1075950-1
Keywords: Semigroups of operators, mean ergodic theorem, weak almost periodicity
Article copyright: © Copyright 1992 American Mathematical Society

American Mathematical Society